Significant adverse reactions to long-acting gonadotropin-releasing hormone agonists for the treatment of central precocious puberty and early onset puberty
0
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
Purpose: Long-acting gonadotropin-releasing hormone agonists (GnRHa) are commonly used to treat central precocious puberty (CPP) in Korea. Although rare, there have been reports on the characteristic of adverse reactions of GnRHa in CPP among the Korean population. This study was intended to report on our clinical experience regarding significant adverse reactions to long-acting GnRHa in CPP and early onset puberty and to evaluate the prevalence rate of serious side effects. Methods: This retrospective study included children with CPP and early onset puberty, who were administered monthly with long-acting GnRHa (leuprolide acetate, triptorelin acetate) at the outpatient clinic of Department of Pediatrics, at Inha University Hospital, between January 2011 and December 2013. We analyzed the clinical characteristics of patients who experienced significant adverse reactions and evaluated the prevalence rate. Results: Six serious side effects (0.9%) were observed among total of 621 CPP and early onset puberty children with GnRHa therapy. The number of sterile abscess formation was four in three patients (4 events of 621). Anaphylaxis occurred in only one patient, and unilateral slipped capital femoral epiphysis (SCFE) in another one patient. Anaphylaxis occurred after the 6th administration of the monthly depot triptorelin acetate. Unilateral SCFE developed in GnRHa therapy. Conclusion: Sterile abscess formation occurred in 0.6% of CPP and early onset puberty patients from the administration of a monthly depot GnRHa therapy. The occurrences of anaphylaxis and SCFE are extremely rare, but can have serious implications on patients. Clinicians should be aware of these potential adverse effects related to GnRHa therapy in CPP.
Abstract
Purpose: Long-acting gonadotropin-releasing hormone agonists (GnRHa) are commonly used to treat central precocious puberty (CPP) in Korea. Although rare, there have been reports on the characteristic of adverse reactions of GnRHa in CPP among the Korean population. This study was intended to report on our clinical experience regarding significant adverse reactions to long-acting GnRHa in CPP and early onset puberty and to evaluate the prevalence rate of serious side effects. Methods: This retrospective study included children with CPP and early onset puberty, who were administered monthly with long-acting GnRHa (leuprolide acetate, triptorelin acetate) at the outpatient clinic of Department of Pediatrics, at Inha University Hospital, between January 2011 and December 2013. We analyzed the clinical characteristics of patients who experienced significant adverse reactions and evaluated the prevalence rate. Results: Six serious side effects (0.9%) were observed among total of 621 CPP and early onset puberty children with GnRHa therapy. The number of sterile abscess formation was four in three patients (4 events of 621). Anaphylaxis occurred in only one patient, and unilateral slipped capital femoral epiphysis (SCFE) in another one patient. Anaphylaxis occurred after the 6th administration of the monthly depot triptorelin acetate. Unilateral SCFE developed in GnRHa therapy. Conclusion: Sterile abscess formation occurred in 0.6% of CPP and early onset puberty patients from the administration of a monthly depot GnRHa therapy. The occurrences of anaphylaxis and SCFE are extremely rare, but can have serious implications on patients. Clinicians should be aware of these potential adverse effects related to GnRHa therapy in CPP.
참고문헌 (22)
- 박미정, "한국 청소년의 성성숙 시기 및 장기간의 초경연령 추세분석", Korean Journal of Pediatrics, 49(6), pp.610~616 (2006), 대한소아과학회
- Sorensen K, "Recent secular trends in pubertal timing: implications for evaluation and diagnosis of precocious puberty", Horm Res Paediatr, 77, pp.137~145 (2012)
- Mogensen SS, "Diagnostic work-up of 449 consecutive girls who were referred to be evaluated for precocious puberty", J Clin Endocrinol Metab, 96, pp.1393~1401 (2011)
- Neely EK, "Two-year results of treatment with depot leuprolide acetate for central precocious puberty", J Pediatr, 121, pp.634~640 (1992)
- Tonini G, "Local reactions to luteinizing hormone releasing hormone analog therapy", J Pediatr, 126, pp.159~160 (1995)
- 김종문, "진성성조숙증 환아에서 다른 두 종류의 생식샘자극호르몬방출호르몬 작용제 치료에 의해 발생한 무균 농양", Annals of Pediatirc Endocrinology & Metabolism, 17(3), pp.184~188 (2012), 대한소아내분비학회
- Kempers MJ, "Can GnRH-agonist treatment cause slipped capital femoral epiphysis?", J Pediatr Endocrinol Metab, 14, pp.729~734 (2001)
- Yamato F, "Slipped capital femoral epiphysis during the treatment of precocious puberty with a gonadotropinreleasing hormone-agonist: aetiological considerations", Eur J Pediatr, 164, pp.173~174 (2005)
- van Puijenbroek E, "Slipped capital femoral epiphyses associated with the withdrawal of a gonadotrophin releasing hormone", BMJ, 328, pp.1353~ (2004)
- Inman M, "Occurrence of slipped capital femoral epiphysis in children undergoing gonadotropin-releasing hormone agonist therapy for the treatment of central precocious puberty", Horm Res Paediatr, 80, pp.64~68 (2013)
- Sampson HA, "Second symposium on the definition and management of anaphylaxis:summary report: Second National Institute of Allergy and Infectious Disease", Food Allergy and Anaphylaxis Network symposium, 2006, pp.117, 391~397
- Manasco PK, "Local reactions to depot leuprolide therapy for central precocious puberty", J Pediatr, 123, pp.334~335 (1993)
- Johnson SR, "Sterile abscess formation associated with depot leuprorelin acetate therapy for central precocious puberty", J Paediatr Child Health, 48, pp.E136~E139 (2012)
- Grant JP Jr, "Anaphylaxis to leuprolide acetate depot injection during treatment for prostate cancer", Clin Genitourin Cancer, 5, pp.284~286 (2007)
- Luchinger AB, "Anaphylactic reaction to different gonadotropin-releasing hormone agonists for the treatment of endometriosis", Am J Med Sci, 341, pp.240~242 (2011)
- Uppsala Monitoring Centre, "World Health Organization collaborating centre for international drug monitoring", Uppsala Monitoring Centre, ~ (2010)
- Lehmann CL, "The epidemiology of slipped capital femoral epiphysis: an update", J Pediatr Orthop, 26, pp.286~290 (2006)
- Song KS, "Epidemiology and demographics of slipped capital femoral epiphysis in Korea: a multicenter study by the Korean Pediatric Orthopedic Society", J Pediatr Orthop, 29, pp.683~686 (2009)
- Gholve PA, "Slipped capital femoral epiphysis update", Curr Opin Pediatr, 21, pp.39~45 (2009)
- Weiner D, "Pathogenesis of slipped capital femoral epiphysis:current concepts", J Pediatr Orthop B, 5, pp.67~73 (1996)
- Douglas KK, "Lovell and Winter’s pediatrics", pp.993~1005 (1996), Lippincott-Raven
- Loder RT, "Slipped capital femoral epiphysis associated with endocrine disorders", J Pediatr Orthop, 15, pp.349~356 (1995)
